MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT 24 GA 0.56 IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT 24 GA 0.56 IN; INTRAVASCULAR CATHETER
Model Number 383510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd nexiva¿ closed iv catheter system ¿ single port 24 ga 0.56 in the tubing ruptured during use.There was no report of patient impact.The following information was provided by the initial reporter: material no: 383510, batch no: unknown.It was reported that the line broke between the yellow luerlock and the iv catheter while insitu.Date of incident: not provided at time of entry.
 
Additional Manufacturer Narrative
There are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event is unknown; awareness date has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 06-apr-2022.H6: investigation summary: our quality engineer inspected the sample and photograph submitted for evaluation.Bd received one used nexiva catheter assembly.Upon inspection of the received unit and the photo it was identified that the extension tubing has been detached from the luer adapter.A microscopic inspection of the damage was performed.The extension tubing cut has some grains and jagged edges, which suggests that the extension tubing was initially cut with a sharp object and further separation occurred due to stress on the damaged tubing.The reported issue was confirmed.During manufacturing the initial cut to the tubing can occur due to pin misalignment on the pallet nest or damaged pallet gripper set.In-process testing, and inspections are conducted per the quality control plan to mitigate this type of defect.During use, a cut to the device can result from the clinician using scissors near the catheter.The unit has been used on a patient, therefore accidental cut during application cannot be ruled out.Although the reported issue was confirmed, it could not be determined if the damage resulted from the manufacturing of the device or from the user environment.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT 24 GA 0.56 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13515557
Report Number2243072-2022-00191
Device Sequence Number11880650
Product Code FOZ
UDI-Device Identifier30382903835103
UDI-Public30382903835103
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number383510
Device Catalogue Number383510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown